Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 113, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 8, 1997, 7:05 PM CDT for Carter County, Love County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 8, 1997, 7:05 PM CDT (00:05 UTC)
- Expired
- May 8, 1997, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carter County, OK, Love County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 090007 RRA
SVROKC
OKC019-085-090045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT THU MAY 08 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTHERN CARTER AND NORTHERN LOVE
INCLUDING THE FOLLOWING LOCATIONS
ARDMORE AND LONE GROVE
AT 704 PM CDT DOPPLER RADAR INDICATED A LARGE SEVERE THUNDERSTORM
CENTERED 10 MILES SOUTHWEST OF LONE GROVE. THE STORM WAS MOVING TO THE
EAST-SOUTHEAST AT 20 MPH.
THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF GOLFBALLS AND
WIND GUSTS TO 60 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING
ALSO ACCOMPANY THIS STORM. SEEK SHELTER INDOORS...AWAY FROM
WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES.
LAT...LON 3393 9700 3396 9742 3420 9737 3418 9694
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:38 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 8, 2:38 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 237 PM CDT THU MAY 8 1997 MODELS SEEM TO BE IN XCLNT AGRMT ON MAIN FTRS TO AFFECT THE FA OVER THE NEXT CPL DAYS. ALL PUSH CDFNT THRU THE FA OVRNT TNGT AND CLEAR THINGS OUT TMRW FM THE N AND E. WITH CDFNT ACRS THE AREA THIS EVE AND LOTS OF LOW LVL MSTR AND INSTABILITY NR AND S OF THE FNT...XPCT SCT SHRS AND TSTMS TO DVLP MNLY IN THE SRN HALF OF THE FA. A FEW STMS MAY GENERATE LARGE HAIL THIS EVE. GENLY WENT WITH FWC TEMPS XCPT FOR THE SPS AREA TNGT AND TMRW. NLY FLOW AND LNGRG DAYTIME CLDS WL LKLY KEEP TEMPS THERE ABT 5 TO 10 DEG BLO FWC VALUES. ON THE OTR HAND...FAN NUMBERS LOOK AWFULLY LOW FOR TMRW CONSDRG UPSTRM TEMPS AND TIME OF YEAR. ANTHR CDFNT IS PROGD INTO THE AREA MON AND TUE IN THE EXTDD PDS...ALG WITH THE USUAL TSTMS. FCSTID = 23 = CMS OKC 50 69 45 75 / 30 0 0 0 HBR 49 70 44 76 / 30 0 0 0 SPS 50 68 47 75 / 60 10 0 0 GAG 43 67 42 75 / 10 0 0 0 PNC 45 68 47 75 / 10 0 0 0 DUA 55 72 48 75 / 60 10 0 0 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 8, 1:40 PM CDT, 5 hours 25 minutes before
LOCAL STORM REPORT... DELAYED REPORT FROM WED MAY 7
NATIONAL WEATHER SERVICE NORMAN OK
0140 PM CDT THU MAY 8 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1000 PM ARAPAHO OK WIND DAMAGE
5/07/97 CUSTER LIGHT AND POWER POLES BLOWN
DOWN
BZLocal storm report, May 8, 4:40 PM CDT, 2 hours 25 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 0440 PM CDT THU MAY 8 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0427 PM 5 E HOLLIS OK 1.00 INCH HAIL 5/08/97 HARMON 0435 PM 9 W ALTUS OK 1.00 INCH HAIL 05/08/97 JACKSON BZ
Local storm report, May 8, 5:20 PM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 0520 PM CDT THU MAY 8 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0435 PM 7 SE HOLLIS OK 1.75 INCH HAIL 05/08/97 HARMON 0450 PM 3 SSE GOULD OK 1.00 INCH HAIL 05/08/97 HARMON 0450 PM 15 W CROWELL TX 0.88 INCH HAIL 05/08/97 FOARD 0503 PM GOREE TX 1.75 INCH HAIL 05/08/97 KNOX 0505 PM 6 SW DUKE OK 1.75 INCH HAIL 05/08/97 JACKSON BZ
Local storm report, May 8, 5:35 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0531 PM CDT THU MAY 8 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 4.0 S TIPTON OK 61.2 MPH WIND GUST, MEASURED
05/08/97 TILLMAN OKLAHOMA MESONETWORKLocal storm report, May 8, 6:51 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
0652 PM CDT THU MAY 8 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0545 PM FREDERICK OK 1.00 INCH HAIL
05/08/97 TILLMAN 0.75-1.00 INCH HAIL COVERING
GROUND
0555 PM 12 N VERNON TX 1.75 INCH HAIL
05/08/97 WILBARGER
0555 PM 2E GILLILAND TX 1.75 INCH HAIL
05/08/97 KNOX 0.75-1.75 INCH HAIL COVERING
GROUND
0600 PM FARGO TX 1.75 INCH HAIL
05/08/97 WILBARGER
0633 PM HAROLD TX 60 MPH WINDS AND 0.75 INCH HAIL
05/08/97 WILBARGER
0634 PM 4 W GRANDFIELD OK 0.88 INCH HAIL
05/08/97 TILLMAN
BZLocal storm report, May 8, 6:52 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
0652 PM CDT THU MAY 8 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0545 PM FREDERICK OK 1.00 INCH HAIL
05/08/97 TILLMAN 0.75-1.00 INCH HAIL COVERING
GROUND
0555 PM 12 N VERNON TX 1.75 INCH HAIL
05/08/97 WILBARGER
0555 PM 2E GILLILAND TX 1.75 INCH HAIL
05/08/97 KNOX 0.75-1.75 INCH HAIL COVERING
GROUND
0600 PM FARGO TX 1.75 INCH HAIL
05/08/97 WILBARGER
0633 PM HAROLD TX 60 MPH WINDS AND 0.75 INCH HAIL
05/08/97 WILBARGER
0634 PM 4 W GRANDFIELD OK 0.88 INCH HAIL
05/08/97 TILLMAN
BZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| May 8, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 43 min |
| May 8, 10:05 PM CDT | Flash Flood Warning | OUN | Carter, Love | 3 hr |
| May 8, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.